Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 79, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2020, 6:38 PM CDT for Lincoln County, Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2020, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 8, 2020, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:55 PM CDT | HAIL 1.75 | Sw Maxwell, NE | |
| Jun 8, 7:26 PM CDT | TORNADO | 12 Ne Maxwell, NE | DELAYED REPORT. BRIEF TORNADO TOUCHED DOWN WITH NO DAMAGE REPORTED. REPORT UPDATED FOR LAT AND LONG. |
| Jun 8, 7:26 PM CDT | TORNADO | 14 N Brady, NE | DELAYED REPORT. BRIEF TORNADO TOUCHED DOWN WITH NO DAMAGE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 5:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WUUS53 KLBF 082338
SVRLBF
NEC111-090030-
/O.NEW.KLBF.SV.W.0079.200608T2338Z-200609T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
638 PM CDT Mon Jun 8 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
* Until 730 PM CDT.
* At 638 PM CDT, a severe thunderstorm was located near Maxwell, or
13 miles southeast of North Platte, moving north at 35 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Brady, Maxwell, North Platte Airport, Keith, Jeffrey Canyon State
Wildlife Management Area and Cottonwood Canyon State Wildlife
Management Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 181 and 205.
Highway 83 between mile markers 91 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4091 10028 4090 10068 4139 10071 4138 10025
TIME...MOT...LOC 2338Z 183DEG 29KT 4103 10056
HAIL...1.50IN
WIND...<50MPH
$$
JWS1 follow-up statement
773
WWUS53 KLBF 082353
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
653 PM CDT Mon Jun 8 2020
NEC111-090030-
/O.CON.KLBF.SV.W.0079.000000T0000Z-200609T0030Z/
Lincoln NE-
653 PM CDT Mon Jun 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
At 652 PM CDT, a severe thunderstorm was located near Maxwell, or 14
miles east of North Platte, moving north at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Brady, Maxwell, North Platte Airport, Keith, Jeffrey Canyon State
Wildlife Management Area and Cottonwood Canyon State Wildlife
Management Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 181 and 205.
Highway 83 between mile markers 91 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4091 10028 4090 10068 4139 10071 4138 10025
TIME...MOT...LOC 2352Z 195DEG 26KT 4113 10050
HAIL...1.50IN
WIND...<50MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:33 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 2:33 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 233 PM CDT Mon Jun 8 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 230 PM CDT Mon Jun 8 2020 The HRRR and NAMdng model wind gust products both show high wind criteria Tuesday. The NAM indicates winds of 65kts at h800mb, the top of the mix layer as indicated in Bufkit. These strong winds are emanating from strong Pacific high pressure building through the Rockies in the wake of 995mb low pressure across KS. The wind forecast uses the guidance blend and a High Wind Warning is in place across swrn Nebraska beginning early Tuesday morning and ending Tuesday evening. The POP and temperature forecast uses the short term model blend. High temperatures Tuesday came in with upper 50s to lower 60s. These are near record low highs and North Platte could tie or break the previous record of 58 set in 1895. There is little change in the POP forecast tonight through Tuesday except that the storm system is slower and producing a prolonged period of warp-around rain Tuesday associated with an inverted h700mb trof across Nebraska, deformation and mid level frontogenesis. Postfrontal elevated thunderstorms are in the forecast along the h700mb warm air advection zone. Severe storm development late this afternoon and this evening revolves around storms firing on a sfc front draped across ncntl Nebraska this afternoon. MLCAPE of 2000-3000J/KG and 45-50kt winds at h500mb will fuel the expected development of supercells. The RAP model indicates moderate CAPE and shear with no cap by 22z. The RAP also indicates a zone of very strong sfc warm air advection developing across wrn KS this afternoon, aimed at ncntl Nebraska. This warm air advection should continue throughout the evening hours as a triple point forms near Goodland KS. .LONG TERM...(Wednesday through Monday) Issued at 230 PM CDT Mon Jun 8 2020 Dry weather is in place Wednesday through Monday with just an isolated thunderstorm chance Saturday night through Monday. The anomalous storm system affecting Nebraska tonight and Tuesday will phase with Tropical Depression Cristobal and be located across the Great Lakes Wednesday. Pacific high pressure will build through Nebraska Wednesday and Thursday. The Great Lakes storm will deepen to around 983 mb and pull a batch of Canadian high pressure south through the Midwest Friday and beyond. This will present little opportunity for return moisture across Nebraska until Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1240 PM CDT Mon Jun 8 2020 VFR conditions are expected across western and north central nebraska this afternoon. Thunderstorms will begin to develop this evening dropping ceilings into MVFR. Some storms may become severe which could produce large hail and strong northerly winds up to 45 kts. Heavy rainfall is also possible, which could cause reductions in visibility at times. && .HYDROLOGY... Issued at 230 PM CDT Mon Jun 8 2020 The short term model blend, the NAM, HRRR and RAP models continue to advertise very heavy rainfall this evening associated with the formation of a closed h700mb low across KS and a slow moving cold front across Nebraska. Rain and elevated thunderstorms will continue Tuesday as this upper low moves slowly east through KS. The rain should end late Tuesday evening. These models all suggest a heavy rain center will occur somewhere across ncntl Nebraska tonight with 4 or more inches by Tuesday morning. The Flood Watch for Custer county has been expanded north to include most of north central Nebraska east of highway 83. WPC has been suggesting high precipitable water, rainfall efficiency, training, back-building and continued moisture flux for a few forecast cycles across this area. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 4 AM CDT /3 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday for NEZ056>059-069>071. Flood Watch from 7 PM CDT this evening through Tuesday morning for NEZ006>010-026>028-038. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Boatwright HYDROLOGY...CDC
Hazardous weather outlook, Jun 8, 3:36 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 PM CDT Mon Jun 8 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Mon Jun 8 2020 /236 PM MDT Mon Jun 8 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected to develop across portions of southwest and north central Nebraska this evening. Storms are expected to produce large hail, damaging winds, and heavy rainfall. An isolated tornado or two is also possible. Repeating thunderstorms this evening could produce 1 to 2 inches of rainfall over the same location which will lead to flooding. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Heavy rainfall and strong winds will continue Tuesday with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 8, 6:04 PM CDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 604 PM CDT Mon Jun 8 2020 NEZ005-008-025-026-082345- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 604 PM CDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND EASTERN THOMAS COUNTIES UNTIL 645 PM CDT... At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near Halsey, or 13 miles east of Thedford, moving north at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Halsey, Elsmere, Purdum, Natwick and Koshopah. This includes Highway 2 between mile markers 215 and 229. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central Nebraska. LAT...LON 4184 10027 4179 10051 4223 10047 4223 9998 TIME...MOT...LOC 2304Z 201DEG 28KT 4191 10032 Snively
Special weather statement, Jun 8, 6:25 PM CDT, 13 minutes before
Special Weather Statement National Weather Service North Platte NE 625 PM CDT Mon Jun 8 2020 NEZ038-059-090015- Custer NE-Lincoln NE- 625 PM CDT Mon Jun 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 715 PM CDT... At 624 PM CDT, Doppler radar was tracking strong thunderstorms near Brady and south across much of eastern Lincoln county, or 18 miles southeast of North Platte, moving north at 25 mph. Nickel size hail will be possible with these storms. Locations impacted include... Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area, Cottonwood Canyon State Wildlife Management Area and Vroman. This includes the following highways... Interstate 80 in Nebraska between mile markers 183 and 208. Highway 83 between mile markers 96 and 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for central and southwestern Nebraska. LAT...LON 4078 10068 4131 10064 4131 10022 4077 10022 TIME...MOT...LOC 2324Z 186DEG 22KT 4098 10048 JWS
Special weather statement, Jun 8, 6:37 PM CDT, 1 minute before
Special Weather Statement
National Weather Service North Platte NE
637 PM CDT Mon Jun 8 2020
NEZ008>010-026-027-090030-
Brown NE-Loup NE-Holt NE-Rock NE-Blaine NE-
637 PM CDT Mon Jun 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCK...NORTHWESTERN LOUP...
SOUTHEASTERN BROWN...WEST CENTRAL HOLT AND BLAINE COUNTIES UNTIL 730
PM CDT...
At 637 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atkinson to near Dunning. Movement was
north at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Brewster, Atkinson, Stuart, Dunning, Newport, Rose, Fox Bayou, Raven,
Almeria Meadow State Wildlife Management Area, Sybrant, Hawley Flats,
Twin Lakes State Wildlife Management Area, Duff, Pony Lake, Jones
Lake and Johnsons Corner.
This includes the following highways...
Highway 183 between mile markers 145 and 180.
Highway 20 between mile markers 261 and 292.
Highway 2 between mile markers 229 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Nebraska.
LAT...LON 4270 9878 4261 9947 4215 10002 4190 10024
4175 10025 4175 9997 4223 9917
TIME...MOT...LOC 2337Z 200DEG 20KT 4249 9905 4177 10015
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:03 PM CDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jun 7, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 7, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 7, 7:48 PM CDT | Special Weather Statement | LBF | Grant | 42 min |
| Jun 8, 2:33 PM CDT | High Wind Warning | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 6 more | 30 hr |
| Jun 8, 6:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 42 min |
| Jun 8, 6:04 PM CDT | Special Weather Statement | LBF | Blaine | 41 min |
| Jun 8, 6:25 PM CDT | Special Weather Statement | LBF | Lincoln | 50 min |
| Jun 8, 6:37 PM CDT | Special Weather Statement | LBF | Blaine, Rock | 53 min |
| Jun 8, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 48 min |
| Jun 8, 6:44 PM CDT | Special Weather Statement | LBF | Brown | 46 min |
| Jun 8, 6:45 PM CDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 8, 6:54 PM CDT | Tornado Warning | LBF | Blaine, Custer | 51 min |
| Jun 8, 6:56 PM CDT | Tornado Warning | LBF | Lincoln | 49 min |
| Jun 8, 6:58 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.